Skip 
Navigation Link
EHN Crisis Line: 915-779-1800
Crisis Hotline: 1-844-225-7254
Follow Us On:
Ask Dr. Schwartz
Ask Dr. Schwartz
Psychotherapy and Mental Health questions

He's Distant. Is he Leaving me?

I am so depressed and I have no idea what to do. Two years ago, I met the man of my dreams. My best friend. I have given him so much of myself. I love him with all of my heart. We live 2 states away. Getting closer hasn't been an option. About a year and a half ago, I made a huge mistake. I don't even know why. I listed myself on a dating site. I didn't want anyone else. I don't know why it happened. I've spent the last year and a half trying to prove myself to him.

Last night, my significant other told me I was making huge strides. However, because of our distance and lack of getting to see each other, while I've been moving forward in our relationship, he has been going backwards. And he does not see how our relationship will work. All he can think about is what I did a year and a half ago. He has yet to forgive me. I've been struggling with severe depression since I got on that site. I am losing everything that matters to me because of that one mistake. And he is giving up hope on us. He means more to me than anyone. I can't lose him. I'll snap. I don't know what to do. And my depression worsens each day. I go to counseling and l take Zoloft, Xanax, and Tegretol. I hate myself. I hate myself for screwing up. I would give anything to change it. He's put huge walls up and is becoming distant. I don't know what to do. I'm worried his leaving me is a short time away. I know he loves me. I just don't know why he is doing this.

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
  • Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.

Share This

Resources